I was on Cipro multiple times in the past 5 years for UTIs that did not respond to other antibiotics and now I have developed MS. Could my Cipro use have caused my MS?
There is no known study linking Cipro exposure to the development of MS, but one thing to consider is that the MS may have been going on for some time, leading to some bladder function changes and increasing the risk of the UTIs.
Benjamin M. Greenberg, MD, MHS
Vice Chair of Translational Research and Ambulatory Care
Department of Neurology and Neurotherapeutics
Director, Transverse Myelitis, Neuromyelitis Optica Programs
Co-Director, Pediatric CONQUER Program
UT Southwestern Medical Center
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.